

Public Meeting on ICH E8(R1)- General Considerations for Clinical Studies

FDA Great Room, Building 31, Room 1503 10903 New Hampshire Avenue, Silver Spring, MD 20993, USA

October 31, 2019

AGENDA

Meeting Website: https://www.fda.gov/news-events/fda-meetings-conferences-and-workshops/ich-global-meeting-ich-e8r1-guideline-general-considerations-clinical-trials-10312019-10312019

8:30 a.m. Welcome, Opening Remarks

8:45 a.m. Session I: The role of E8 as part of the ICH GCP Renovation and next steps 45 minutes

Chairs:

- Dr. Lisa LaVange, E8 Expert Working Group (EWG) Rapporteur FDA, United States
- Dr. Fergus Sweeney, E8 EWG Regulatory Chair EC, Europe

Presentation:

- 1. Introduction to ICH and its Global Footprint Ms. Amanda Roache, ICH Coordinator FDA, United States (10 min)
- 2. ICH E8(R1) Role in GCP Renovation Dr. Lisa LaVange, E8 EWG Rapporteur, FDA, United States (10 min)
- 3. Overview of ICH E8(R1) Dr. Andreas Kirisits, E8 EWG Representative EC, Europe (10 min)
- 4. Response to public consultations: first impressions and next steps Dr. Carole Légaré, EWG Representative, Health Canada, Canada (10 min)

Public Comment/Questions (5 mins)

9:30 a.m. Session II: Drug Development Plan

75 Minutes

Chairs:

- Dr. Joanne Palmisano, EWG Representative PhRMA
- Dr. Gregory Golm, EWG Representative BIO

Presentation:

Overview presentation – Dr. Joanne Palmisano, EWG Representative – PhRMA (10 minutes)

Panelist Perspective -

- Prof. Louise Bowman, European Society of Cardiology/University of Oxford
- Dr. Harumasa Nakamura, Director, Department of Clinical Research Support, National Center of Neurology and Psychiatry, Japan
- Dr. John Buse, Division Chief and Director, Diabetes Center, UNC
- Mr. John Adams, Best Medicines Coalition of Canada
- Dr. Marco Greco, European Patients Forum



Public Comment/Questions (15 mins)

10:45 a.m. Break

11:00 a.m. Session III: Components of Study Design

75 minutes

Chairs:

- Dr. Andreas Kirisits, EWG Representative EC, Europe
- Dr. Sigrid Balser, EWG Representative IGBA

Presentation:

Overview presentation (10 minutes)- Dr. Sigrid Balser, EWG Representative – IGBA

Panelist Perspective -

- Ms. Shachi Vyas, Sr. Clinical Trial Manager, JDRF
- Dr. Michele Jonsson-Funk, Director, Center for Pharmacoepidemiology, UNC
- Ms. Tracy Temple, Associate Director, Clinical Trials, CVC/University of Alberta
- Dr. Rosa Giuliani, European Society for Medical Oncology
- Dr. Leonard Lichtenfeld, Deputy Chief Medical Officer, American Cancer Society

Public Comment/Questions (15 mins)

12:15 p.m. Lunch 60 minutes

1:15 p.m. Session IV: Quality by Design/ Critical to Quality Factors

75 minutes

Chairs:

- Dr. Kerstin Koenig, EWG Representative EFPIA
- Dr. Mutsuhiro Ikuma, EWG Representative MHLW/PMDA, Japan

Presentation:

Overview presentation (10 minutes)- Dr. Fergus Sweeney, E8 EWG Regulatory Chair - EC, Europe

Panelist Perspective -

- Dr. Christine Kubiak, European Clinical Research Infrastructure Network
- Mr. François Houyez, European Organisation for Rare Diseases (Eurordis)
- Ms. Janette Panhuis, Chief Operating Officer, Population Health Research Institute
- Dr. Janet Wittes, Statistics Collaborative Inc.
- Dr. Victoria Manax, Pancreatic Cancer Action Network

Public Comment/Questions (15 mins)

2:30 p.m. Break

2:45 p.m. Session V: Data sources

75 minutes

Chairs:

Dr. Byron Jones, EWG Representative – EFPIA



- Dr. Osamu Komiyama, EWG Representative – JPMA

Presentation: Overview (10 minutes)- Dr. Byron Jones, EWG Representative - EFPIA

Panelist Perspective -

- Mr. Prasanna Shirol, Parent and Co founder, Organisation for Rare Diseases, India
- Ms. Abby Bronson, Parent Project Muscular Dystrophy
- Dr. Frank Rockhold, Professor of Biostatistics and Bioinformatics, Duke Clinical Research Institute
- Dr. PJ Devereaux, Director of the Division of Perioperative Care, McMaster University
- Prof. Steven Le Gouill, European Hematology Association

Public Comment/Questions (15 mins)

4:00 p.m. Open Comment

4:45 p.m. Closing Remarks

5:00 p.m. Adjournment